Alert archive / Louisiana / Areal Flood Warnings in 2012

Areal Flood Warning 13, NWS Lake Charles, LA

March 12, 2012Iberia Parish, Louisiana

NWS Lake Charles, LA issued this areal flood warning at Mar 12, 2012, 3:06 AM CDT for Iberia Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2012, 3:06 AM CDT (08:06 UTC)
Expired
Mar 12, 2012, 6:00 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County Iberia Parish, LA

The radar

The Lake Charles radar (KLCH), 135 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1310 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WGUS44 KLCH 120806
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
306 AM CDT MON MAR 12 2012

LAC045-121100-
/O.NEW.KLCH.FA.W.0013.120312T0806Z-120312T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IBERIA LA-
306 AM CDT MON MAR 12 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLOOD WARNING FOR...
  CENTRAL IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...

* UNTIL 600 AM CDT

* AT 303 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM 
  VERMILION BAY NORTHEASTWARD ACROSS AVERY ISLAND AND THE SOUTH SIDE 
  OF NEW IBERIA TO JEANERETTE. DOPPLER WEATHER RADAR IN LAKE CHARLES 
  ESTIMATES THAT UP TO 5 INCHES OF RAIN HAS FALLEN WITHIN THE 
  WARNING AREA SINCE MIDNIGHT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AVERY
  ISLAND...JEANERETTE AND LYDIA.

THE IBERIA PARISH SHERIFFS OFFICE REPORTS SPORADIC ROAD CLOSURES 
ACROSS THE CENTRAL PART OF THE PARISH WITHIN THE WARNING 
AREA...INCLUDING LEWIS STREET NEAR THE PORT OF IBERIA.!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO 
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO 
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN 
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 2976 9189 2981 9185 2980 9184 2982 9184
      2982 9190 2981 9192 2981 9194 2984 9197
      2988 9197 3001 9172 2992 9164 2984 9171
      2974 9186

$$

25

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at Mar 12, 12:23 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Mar 12, 12:23 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1223 AM CDT MON MAR 12 2012

.UPDATE...CONDITIONS REMAIN POSSIBLE FOR STRONG GUSTY WINDS AND
ISOLATED TORNADOES ACROSS SOUTH CENTRAL LOUISIANA INTO THE EARLY
MORNING HOURS, THEREFORE THE TORNADO WATCH HAS BEEN EXTENDED IN
TIME AND TO INCLUDE THE LOWER ATCHAFALAYA RIVER BASIN. POPS HAVE
ALSO BEEN INCREASED DUE TO THE SLOW FOREWORD MOTION OUT OF THE
AREA.

TINGLER

&&

.PREV DISCUSSION... /ISSUED 1157 PM CDT SUN MAR 11 2012/

AVIATION...
STORMS EXTEND FROM ACADIA PARISH SOUTH INTO THE GULF. AHEAD OF
THIS LINE WINDS REMAIN BRISK AND LOW CEILINGS. CEILINGS CLIMB
BEHIND THE LINE OF STORMS WITH VSBY IMPROVING. CEILINGS EXPECTED
TO DROP TONIGHT BUT NOT AS MUCH AS GUID WOULD SUGGEST. IFR FLIGHT
RULES.

PREV DISCUSSION... /ISSUED 1103 PM CDT SUN MAR 11 2012/

UPDATE...RADAR TRENDS INDICATE THAT RAPIDES, ALLEN, CAMERON, AND
JEFFERSON DAVIS PARISHES WILL BE OUT OF THE PATH OF STRONG
THUNDERSTORMS OVER THE REMAINDER OF THE NIGHT.

WENT AHEAD AND CLEARED THOSE LOCATIONS OF TOR WATCH 72. THE
REMAINDER CONTINUES UNTIL 2 AM.

ZONES WILL BE UPDATED ACCORDINGLY.

SWEENEY

PREV DISCUSSION... /ISSUED 958 PM CDT SUN MAR 11 2012/

UPDATE...PER LATEST SPC COORD AND RADAR TRENDS, EXTENDED TOR
WATCH 72 TO INCLUDE ADDITIONAL PARISHES TO THE SOUTH AND EAST.
REMAINS IN EFFECT UNTIL 2 AM. ZONE UPDATE OUT SHORTLY.

SWEENEY

PREV DISCUSSION... /ISSUED 850 PM CDT SUN MAR 11 2012/

UPDATE...POTENTIAL FOR ISOLATED TORNADOES CONTINUES FOR THE WATCH AREA.
AFTER 10 PM...UPPER LEVEL SUPPORT SHIFTS TO THE NORTHEAST. LATEST
RUC SHOWING GOOD UPPER DIVERGENCE AND COOLING TOPS OVER CAMERON
AND CALCASIEU PARISHES WHERE HEAVY RAIN REMAINS A THREAT OVER THE
NEXT COUPLE OF HOURS. PRCIP WATER ON THE EVENING LCH SOUNDING WAS
A RESOUNDING 2 INCHES.

BEST CHANCE FOR RAIN OVER THE REMAINDER OF TNITE WILL BE ACADIANA
AND EASTERN PORTIONS OF CENTRAL LOUISIANA. GRIDS HAVE BEEN
ADJUSTED FOR CURRENT TRENDS. ZONE UPDATE WILL BE OUT SHORTLY.

SWEENEY

PREV DISCUSSION... /ISSUED 654 PM CDT SUN MAR 11 2012/

UPDATE...PER COORD WITH SPC...TOR WATCH 71 WILL BE ALLOWED TO
EXPIRE AT 7 PM, REPLACED BY TOR WATCH 72 VALID UNTIL 2 AM. THIS
NEW WATCH INCLUDES RAPIDES, AVOYELLES, ALLEN, AND EVANGELINE
PARISHES. THE BAND OF STRONG THUNDERSTORMS SHOULD CLEAR VERNON AND
BEAUREGARD PARISHES SHORTLY. ZONE UPDATE TO FOLLOW.

SWEENEY

PREV DISCUSSION... /ISSUED 622 PM CDT SUN MAR 11 2012/

AVIATION...
LINE OF THUNDERSTORMS EXTENDS FROM BEAUREGARD/RAPIDES PARISHES SOUTH
IN CAMERON PARISH AND OUT INTO THE GULF. LARGE RAIN SHIELD RUNS
OUT AHEAD OF THE LINE AND HAVE PUT STORMS INTO TAFS ACRS SOUTH
CNTRL LA. STORMS HAVE ENDED FOR SE TX ALTHOUGH CLOUDS TO HOLD IN
THROUGH THE OVERNIGHT HOURS...THIS IS REFLECTED IN ALL TAFS.
LOOKING AT MVFR/IFR THRU MIDNIGHT AND LIFR/IFR THRU SUNRISE.

PREV DISCUSSION... /ISSUED 318 PM CDT SUN MAR 11 2012/

DISCUSSION...
SURFACE LOW PRESSURE IS LOCATED NORTH OF THE LAKES AREA THIS
AFTERNOON MOVING OFF TO THE NORTHEAST. TIGHT PRESSURE GRADIENT
FROM THIS FEATURE IS ALLOWING FOR STRONG SURFACE WINDS OUT OF THE
SOUTH AND SOUTHEAST. SUSTAINED WINDS ALONG AND SOUTH OF THE I-10
CORRIDOR ARE BETWEEN 20 AND 25 MPH WITH GUSTS TO 35 MPH.
THEREFORE...A WIND ADVISORY FOR GRADIENT WINDS WILL BE IN EFFECT
FOR THESE AREAS FOR THE REMAINDER OF THE AFTERNOON.

THE STRONG SOUTHERLY WINDS ARE HELPING TO BRING IN A VERY WARM AND
MOIST ATMOSPHERE FOR THIS TIME OF YEAR. DEWPOINT READINGS ARE IN
THE MID TO UPPER 60S WITH PRECIPITABLE WATER VALUES ABOVE 1.5
INCHES. THE UPPER LEVEL LOW THAT HAD BEEN PARKED OVER THE
SOUTHWEST U.S. IS ON THE MOVE AND HAS BEEN QUICKLY RELOCATED TO
KANSAS. A SHORT WAVE AND UPPER LEVEL JET STREAK IS ROTATING AROUND
THIS FEATURE AND INTO EAST TEXAS. THE INTERACTION WITH THIS
FEATURE AND THE WARM AND MOIST AIRMASS HAS ALLOWED NUMEROUS
SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS TO DEVELOP OVER
SOUTHEAST TEXAS AND PUSH ACROSS THE SABINE RIVER INTO WEST CENTRAL
LOUISIANA. REALLY STRONG LOW LEVEL SHEAR IS OCCURRING ACROSS THE
REGION TO GO WITH JUST ENOUGH INSTABILITY TO PROVIDE THE POTENTIAL
FOR SOME SURFACE BASED ROTATING CELLS THAT MAY PRODUCE ISOLATED
WIND DAMAGE. THEREFORE...A TORNADO WATCH WILL REMAIN IN EFFECT FOR
AREAS ROUGHLY WEST OF AN ALEXANDRIA TO CAMERON LINE THROUGH 7 PM.

ALSO...SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE
STRONGER STORMS...AS STRONG LEVEL UPDRAFTS AND UPPER LEVEL DIVERGENCE
WILL COMBINE WITH THE HIGH MOISTURE CONTENT TO PRODUCE EFFICIENT
PRECIPITATION PRODUCERS. THE PROGRESSION OF THE SHORT WAVE
HOWEVER...SHOULD LIMIT EXCESSIVE RAINFALL AMOUNTS.

THE SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DECREASE FROM WEST
TO EAST DURING THE EVENING HOURS AS DRY SLOT SEEN ON WATER VAPOR
IMAGERY BEHIND THE SHORT WAVE WILL BEGIN TO MOVE ACROSS THE
FORECAST AREA.

UPPER LEVEL LOW WILL CONTINUE TO LIFT OFF TO THE NORTHEAST ON
MONDAY...WITH TAIL END OF UPPER LEVEL TROF HANGING OVER THE
EASTERN PORTIONS OF THE FORECAST AREA. THIS MAY BE ENOUGH TO
PRODUCE SOME SCATTERED SHOWERS AND THUNDERSTORMS WITH DAYTIME
HEATING...MAINLY EAST OF LAFAYETTE.

REMAINDER OF THE WEEK LOOKS SIMILAR TO A WARM SEASON SET-UP.
SURFACE AND UPPER LEVEL RIDGING WILL BECOME DOMINANT OVER THE
SOUTHEAST U.S. THIS WILL PROVIDE THE FORECAST AREA WITH A
PREVAILING SOUTH FLOW OFF THE GULF WITH WARM AND HUMID CONDITIONS.
WITH DAYTIME HEATING...AN ISOLATED SHOWER OR THUNDERSTORM CAN NOT
BE RULED OUT EACH AFTERNOON.

RUA

MARINE...
MODERATE TO STRONG SOUTHERLY WINDS WILL BEGIN TO DECREASE THIS
EVENING AS A SURFACE LOW MOVES OFF TO THE NORTHEAST RELAXING THE
PRESSURE GRADIENT. SMALL CRAFT EXERCISE CAUTION WILL CONTINUE FOR
THE REMAINDER OF THE AFTERNOON. A LIGHT TO MODERATE SOUTHERLY FLOW
WILL PREVAIL FOR THE UP-COMING WEEK...AS SURFACE HIGH PRESSURE
WILL RIDGE ACROSS THE NORTHERN GULF FROM THE SOUTHEAST U.S.

THE MAJORITY OF THE SHOWERS AND THUNDERSTORMS WILL COME TO END
THIS EVENING AS AN UPPER LEVEL DISTURBANCE LIFTS OFF TO THE
NORTHEAST OF THE REGION.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  78  64  78  64  77 /  30  10  20  10  20
KBPT  79  65  78  66  77 /  30  10  20  10  20
KAEX  80  62  78  63  78 /  30  10  20  10  20
KLFT  79  63  78  64  77 /  30  10  20  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 12, 3:00 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 AM CDT MON MAR 12 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
300 AM CDT MON MAR 12 2012

...FLOODING FROM HEAVY RAIN POSSIBLE ACROSS SOUTH CENTRAL LOUISIANA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
CENTRAL LOUISIANA THROUGH THE EARLY MONDAY MORNING HOURS. FREQUENT
LIGHTNING AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS FROM THESE
STORMS. SLOW STORM MOTION AND HEAVY RAINFALL MAY LEAD TO FLOODING OF
POORLY DRAINED AREAS IN DEEP SOUTH CENTRAL LOUISIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE INTO
MONDAY...BUT DECREASE TO A DAILY DAYTIME SLIGHT CHANCE THEREAFTER.

NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-121100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
300 AM CDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT
STRONG STORMS ARE EXPECTED OVER THE COASTAL WATERS SOUTH OF
LOUISIANA THROUGH THE EARLY MONDAY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AFFECTING THE
GULF WATERS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
MARINE INTERESTS ARE ENCOURAGED TO HEED ADVISORIES AND
HEADLINES...AND BE ALERT FOR THUNDERSTORM ACTIVITY THE NEXT COUPLE
OF DAYS.

In the hours before

Special weather statement, Mar 12, 12:02 AM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1202 AM CDT MON MAR 12 2012

LAZ033-043>045-120600-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-
1202 AM CDT MON MAR 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...ACADIA
AND ST. MARTIN PARISHES UNTIL 100 AM CDT...

AT 1159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF MAXIE...MOVING EAST AT 20
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  RAYNE BY 1210 AM...
  RICHARD BY 1215 AM...
  BRANCH AND RICHARD BY 1220 AM...
  MIRE BY 1225 AM...
  CHURCH POINT BY 1230 AM...
  CANKTON BY 1245 AM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM MONDAY MORNING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3058 9194 3033 9183 3019 9242 3036 9249
Special weather statement, Mar 12, 12:13 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1213 AM CDT MON MAR 12 2012

LAZ052-053-120615-
VERMILION LA-IBERIA LA-
1213 AM CDT MON MAR 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR VERMILION AND IBERIA PARISHES
UNTIL 115 AM CDT...

AT 1209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF FRESHWATER CITY...MOVING
EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FRESHWATER CITY BY 1220 AM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2955 9200 2958 9211 2953 9227 2954 9243
      2967 9246 2972 9219 2971 9216 2973 9216
      2974 9212 2971 9214 2970 9209 2967 9212
      2963 9211 2964 9203 2962 9194 2965 9193
      2964 9187 2951 9185 2951 9199
Local storm report, Mar 12, 12:26 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1226 AM CDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     TSTM WND DMG     EVANGELINE              30.26N 92.57W
03/11/2012                   ACADIA             LA   PUBLIC

            REPORTS OF TREES AND POWERLINES DOWN.

&&

BRAZZELL
Special weather statement, Mar 12, 12:52 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1252 AM CDT MON MAR 12 2012

LAZ045-052>055-120630-
UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-IBERIA LA-
ST. MARY LA-
1252 AM CDT MON MAR 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR VERMILION...ST. MARY...IBERIA AND
ST. MARTIN PARISHES UNTIL 130 AM CDT...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF AVERY ISLAND...MOVING
NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LYDIA BY 110 AM...
  NEW IBERIA BY 115 AM...
  JEANERETTE BY 125 AM...
  LAKE FAUSSE POINTE...LOREAUVILLE AND SORREL BY 130 AM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2994 9146 2979 9183 2980 9183 2977 9187
      2980 9186 2980 9184 2982 9184 2982 9188
      2981 9194 2991 9201 3016 9160
Special weather statement, Mar 12, 1:12 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
112 AM CDT MON MAR 12 2012

LAZ033-044-045-120700-
ST. LANDRY LA-LAFAYETTE LA-UPPER ST. MARTIN LA-
112 AM CDT MON MAR 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE AND ST.
MARTIN PARISHES UNTIL 200 AM CDT...

AT 109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF LEONVILLE...MOVING NORTHEAST AT
30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PORT BARRE BY 120 AM...
  KROTZ SPRINGS BY 140 AM...
  MELVILLE BY 155 AM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3036 9202 3050 9214 3077 9176 3076 9175
      3074 9175 3071 9173 3063 9174 3061 9175
      3059 9174 3056 9175 3051 9173
Special weather statement, Mar 12, 2:23 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
223 AM CDT MON MAR 12 2012

LAZ045-052>054-120830-
UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-ST. MARY LA-
223 AM CDT MON MAR 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR VERMILION...ST. MARY...IBERIA AND
ST. MARTIN PARISHES UNTIL 330 AM CDT...

AT 218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF AVERY ISLAND...MOVING
NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LYDIA AND ACADIANA REGIONAL AIRPORT BY 235 AM...
  JEANERETTE BY 240 AM...
  SORREL BY 245 AM...
  LOREAUVILLE BY 250 AM...
  LAKE FAUSSE POINTE BY 255 AM...
  CATAHOULA BY 310 AM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2976 9185 2978 9187 2982 9184 2981 9192
      2989 9200 3036 9163 3031 9162 3025 9158
      3023 9147 3020 9148 3019 9146 3011 9147
      3011 9139 3006 9136 3006 9131

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:41 PM CDTSpecial Marine WarningLCH64 min
Mar 11, 8:02 PM CDTAreal Flood AdvisoryLCHCalcasieu88 min
Mar 11, 8:16 PM CDTTornado WarningLCHRapides29 min
Mar 11, 9:12 PM CDTSpecial Marine WarningLCH63 min
Mar 11, 9:19 PM CDTSevere Thunderstorm WarningLCHRapides56 min
Mar 11, 9:28 PM CDTTornado WarningLCHCameron, Jefferson Davis32 min
Mar 11, 9:42 PM CDTTornado WarningLCHJefferson Davis33 min
Mar 11, 10:06 PM CDTTornado WarningLCHJefferson Davis24 min
Mar 11, 10:20 PM CDTTornado WarningLCHJefferson Davis25 min
Mar 11, 10:39 PM CDTTornado WarningLCHAcadia, Jefferson Davis36 min
Mar 11, 11:11 PM CDTTornado WarningLCHVermilion34 min
Mar 11, 11:13 PM CDTTornado WarningLCHAcadia, Evangeline, Saint Landry31 min
Mar 11, 11:33 PM CDTSpecial Marine WarningLCH57 min
Mar 11, 11:42 PM CDTTornado WarningLCHVermilion33 min
Mar 11, 11:54 PM CDTAreal Flood AdvisoryLCHAcadia, Jefferson Davis3 hr
Mar 12, 12:02 AM CDTSpecial Weather StatementLCHAcadia58 min
Mar 12, 12:13 AM CDTSpecial Weather StatementLCHVermilion62 min
Mar 12, 12:16 AM CDTSpecial Marine WarningLCH59 min
Mar 12, 12:50 AM CDTAreal Flood AdvisoryLCHAcadia, Evangeline, Saint Landry3 hr
Mar 12, 12:52 AM CDTSpecial Weather StatementLCHSaint Martin38 min
Mar 12, 1:12 AM CDTSpecial Weather StatementLCHSaint Landry48 min
Mar 12, 1:42 AM CDTAreal Flood AdvisoryLCHIberia, St. Mary4 hr
Mar 12, 2:23 AM CDTSpecial Weather StatementLCHSaint Martin67 min
Mar 12, 7:48 AM CDTSpecial Weather StatementLCHSaint Landry57 min
Mar 12, 8:51 AM CDTFlash Flood WarningLCHAcadia, Lafayette, Saint Landry3 hr
Mar 12, 9:48 AM CDTFlash Flood WarningLCHSaint Landry, Saint Martin3 hr
Mar 12, 10:59 AM CDTRiver Flood WarningLCHLafayette, Vermilion35 hr
Mar 12, 11:14 AM CDTAreal Flood WarningLCHAcadia48 hr
Mar 12, 11:26 AM CDTAreal Flood Warning EmergencyLCHAcadia, Lafayette, Saint Landry, Saint Martin12 hr
Mar 12, 11:28 AM CDTFlash Flood Warning EmergencyLCHAcadia, Lafayette, Saint Landry, Saint Martin6 hr
Mar 12, 11:36 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis8 days
Mar 12, 1:41 PM CDTSpecial Weather StatementLCHLafayette64 min
Mar 12, 2:40 PM CDTAreal Flood AdvisoryLCHEvangeline3 hr
Mar 12, 3:43 PM CDTFlash Flood WarningLCHAllen, Evangeline4 hr
Mar 12, 5:30 PM CDTFlash Flood Warning EmergencyLCHAcadia, Allen, Evangeline, Lafayette, Saint Landry, Saint Martin6 hr
Mar 12, 6:18 PM CDTFlash Flood WarningLCHAllen, Evangeline, Rapides, Vernon3 hr

Nearby

Areal Flood Warnings in Louisiana, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.